MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics

AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics
Model Number DIU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal toric intraocular lens (iol) was fully implanted in the patient's right eye.During a postoperative examination, the lens was observed to be slightly inferiorly subluxated.The patient reported a sudden onset of decreased vision in the affected eye, with symptoms persisting for approximately six months.The lens was subsequently explanted during a secondary surgical procedure.A non-preloaded johnson & johnson ar40e lens of 20.5 diopter was implanted using the yamane technique.No delay in the procedure was reported.No unplanned incision enlargement, vitrectomy, or sutures were required.According to the information provided, the reported vitrectomy was planned.The patient was reported to have fully recovered following the intervention.It is unknown whether the reported symptoms impacted the patient's daily activities.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between may 31, 2022 and apr 29, 2026.Section h6: health effect - clinical code: 4581 - this code was used for the reported device decentered or dislocated or tilted subluxated or wrong position.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no further actions are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified, and the reported complaint issue could not be confirmed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS IOL
Common Device Name
Lens, Intraocular, Toric Optics
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50510067
Report Number3012236936-2026-000253
Device Sequence Number16121859
Product Code MJP
UDI-Device Identifier05050474748897
UDI-Public(01)05050474748897(17)241026
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model NumberDIU450
Device Catalogue NumberDIU450U195
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/31/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date08/29/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale